Toxic dermatitis induced by 10-ethyl-10-deaza-aminopterin (10-EdAM), a novel antifolate

J. Verweij, J. Schornagel, P. De Mulder, S. Henzen-Logmans, F. Cognetti, M. Clavel, J. Vermorken

Research output: Contribution to journalArticlepeer-review

Abstract

A new methotrexate analog, 10-ethyl-10-deaza-aminopterin (10-EdAM), was found to induce a particular form of skin toxicity different than the skin rash reported to result from methotrexate. At histologic examination, it was found to be a toxic dermatitis that clinically most often first appears on the lower legs but can occur anywhere in the body, especially if treatment is continued. Nine cases are reported. A specific risk factor could not yet be identified. Discontinuation of 10-EdAM administration leads to complete healing; concomitant corticosteroid treatment also induces healing.

Original languageEnglish
Pages (from-to)1910-1913
Number of pages4
JournalCancer
Volume66
Issue number9
Publication statusPublished - 1990

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint

Dive into the research topics of 'Toxic dermatitis induced by 10-ethyl-10-deaza-aminopterin (10-EdAM), a novel antifolate'. Together they form a unique fingerprint.

Cite this